CSN Login
Members Online: 3

Aches & Pains

herdizziness's picture
herdizziness
Posts: 3492
Joined: Apr 2010

This time around the Xeloda seems to be hitting me with a side effect. Muscle and joint pains. I feel like a little old lady getting up, taking my shuffling steps and eventually standing upright. Once I get moving it's okay, with the exception of shoulder pain which remains a constant. As I sit here tonight, my thighs, knees calves, back and shoulder ache.
they did the same three weeks ago of Xeloda, then got better the week off. It took a couple of days to start again, so I'm assuming the Xeloda. Has anyone else had this? Or am I just getting old???
Winter Marie

CherylHutch's picture
CherylHutch
Posts: 1399
Joined: Apr 2007

I had that too when I was on Xeloda, Winter! Of course, I had arthritis before ever doing any chemo so I can't blame the chemo for all my aches and pains (especially my knees which I've had for years)... but there's no doubt the chemo definitely has aggravated my arthritis. I do NOT recall having ever had arthritis in my lower back, hips, ankles and feet... so whether I would have gotten it there over time with age or not, who knows... but definitely, since being on chemo I now have it in all those places.

With the xeloda, the worst side affect for me was the extreme (and we are talking EXTREME) pain it caused in my heels... both of them. My oncologist said that was a new one to her. She had never had anyone complain about extreme pain in the heels but it was so bad, I could not walk. To get from the bedroom to the bathroom, the only way I could do it was force myself to walk on my feet, crying the whole 25 feet or so to the bathroom.

As soon as I would stop taking the Xeloda, that pain would go away within 24 hours. The arthritis, on the other hand, never goes away ... EXCEPT now, with the dexamethason. What a wonder drug for me... it clears up the arthritis pain and takes me back about 20 years :D

Of course, it's been over a week since I last had a dex... so the aches and pains in the joints are back :)

Cheryl

pete43lost_at_sea's picture
pete43lost_at_sea
Posts: 3915
Joined: Nov 2010

dear winter marie

sorry about the pain you got, I hope you get some relief. don't stop looking and asking for answers and help.

did the onc nurses give any useful suggestions ??

just an idea but would a little massage help, maybe even a long relaxing one.

Pete

maglets's picture
maglets
Posts: 2441
Joined: Jun 2006

ahh sorry winter marie.....

no you are not alone but I really am getting old ....haha

I had the strangest aches and pains with xeloda.....sorry no suggestions....

are you getting a good meal with it???

mags

Lori-S's picture
Lori-S
Posts: 1287
Joined: Sep 2010

Though I don't have Xeloda experience , yet, My understanding is that it turns into 5FU in the body. If that is the case then I can tell you that after having only a very small dose of oxy last time and having my full dose of 5FU that I believe the 5 FU is responsible for my muscle and joint aches. I always complained of them and feeling like my body had the flu .... describing body aches .... starting on the 2nd day after starting the pump. I wouldn't be surprised if it is the Xeloda. I am known to say that I feel like I'm 180 for about a week. Hope you are feeling better!

schnauzerheads's picture
schnauzerheads
Posts: 51
Joined: Jan 2011

I started the Xeloda with Oxaliplatin 3 weeks ago and recently started to have some pain in my lower right abdomen, around the appendix. I know there's potential for stomach pain with this, but it seemed too far to the right. Thinking maybe post surgery, but that was late December.... Nurse said it could be post surgery or just gas... If it persists they'll do a scan but she thought it could also just be a side effect of the drugs...
I've been having some shoulder and joint pain, mild but annoying. So, you're not alone with the muscle pain.... :-)
Hope you're doing well!!

Kevin

herdizziness's picture
herdizziness
Posts: 3492
Joined: Apr 2010

Ahhh, thank you all, I hadn't heard anyone complain about it before with Xeloda, so I was starting to think it was my age (heck I'm only 51)so, thank you for the responses, I'll ask my onc about it now when I go in next time, maybe he'll cut it down. I had Xeloda for 7 months before and didn't suffer from anything, but after the 3 month break, and starting it back up, the pain came over and said HELLO. Nothing extreme, just slightly painful, well, I mean I know it's definitely there.
Winter Marie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network